278:
Adverse drug reactions to antibiotics collected by a pharmacovigilance center in Korea: an eight-year retrospective study
Saturday, March 3, 2018: 2:15 PM
S310GH (Convention Center)
Young-Min Ye, MD, Ph.D, , , , , ,
RATIONALE: Antibiotics are the major group of drugs that cause adverse drug reactions (ADRs) worldwide. The present study was aimed to understand the characteristics and influencing factors of antibiotics-induced ADRs reported to the pharmacovigilance center of a university hospital in Korea.

METHODS: A retrospective study was performed using a database to collect spontaneously reported ADRs from January 2009 to December 2015.

RESULTS: Of 6,686 ADRs identified, 3,009 (327 certain and 2,682 probable) cases were analyzed. Mean age was 45 years and 43.6% was male. 1,043 cases were reported as serious ADRs. The most common culprit class was beta-lactams (69.6%) followed by quinolones (13.0%), others (11.3%), macrolides (2.7%), aminoglycosides (0.9%) and sulfonamides (0.9%). Cutaneous manifestation (43.5%) was the most frequently reported ADRs followed by GI (30.2%), hematological (6.4%), Neurological (4.7%), fever (2.7%), respiratory (1.8%), cardiovascular (1.7%) and injection site reactions (0.9%). Type B reactions accounted for 67.7%. Cephalosporins are the most common culprits for life-threatening ADRs including anaphylaxis (70.6%) and SCARs (31.5%). Among cephalosporins, 2nd generation ones were major causes of anaphylaxis (129 of 202 cases), whereas SCARs were frequently associated with 3rd generation ones (15 of 23 cases). Cefaclor was the most common cause of anaphylaxis as a single component.

CONCLUSIONS: Cephalosporin is the most common cause of antibiotics-induced ADRs. However, clinical phenotypes of ADRs were different between 2nd and 3rd generations of cephalosporin. Further understanding on the relationship between causative drugs and ADR phenotypes can help physicians to promote rational and safe use of antibiotics.